Well, I’ve finally done it! I have named a new syndrome after a movie. This syndrome is now officially known (at least by me) as the AVATAR 3D SYNDROME !

The symptoms include possible:
Nausea
Headache
Blurred vision
Double vision
Eye strain
Dizziness

The etiology may include problems with an individual’s vestibular optical reflex (balance and vision system) and/or binocular vision dysfunction (BVD). BVDs include convergence insufficiency, convergence excess, divergence insufficiency, divergence excess and disorders associated with eye movement (pursuits/saccades) and focusing (accommodation. Uncorrected refractive error (nearsightedness (myopia), farsightedness (hyperopia) and astigmatism may play a role as well.

So the next time you go to a 3D movie and do not feel so good after seeing the movie….you may have AVATAR 3D SYNDROME…email me…perhaps I can help! (dmaino@ico.edu).

Comments on my comments: As you probably guessed I’m somewhat making this up…however, individuals do suffer the symptoms noted above…and the eyes may indeed play a role. If you refer to this as AVATAR 3D SYNDROME…you know I said it here first! DM

Advertisements